Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Having problem with thyroid. Taking Synthroid. Suffering weight loss, cold, hair loss and sleep disturbances. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1482 Questions
This is # 0000.....
I think I am having some problems with my thyroid....
Posted Tue, 29 Oct 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 1 hour later
Brief Answer:
Check blood levels of thyroid related hormones

Detailed Answer:
I have noted your symptoms. The following blood tests will be helpful in determining if your thyroid function is well balanced or not.
Free T4
Total T4
Total T3
TPO antibodies
TG antibodies

If the TSH and other thyroid hormone levels are outside the normal range then it can cause a variety of symptoms. Often, based on symptoms alone, it is hard to predict if the thyroid is under-active or over-active
Above answer was peer-reviewed by
Follow-up: Having problem with thyroid. Taking Synthroid. Suffering weight loss, cold, hair loss and sleep disturbances. What to do? 1 hour later
Thank you so much for your quick response..

I would like to elaborate a bit more .....

I decided to discontinue oxycontin 20 mgms 3x daily on XXXXXXX 6th
I was feeling very anxious, and having sleep disturbances.....

I did some tapering with percoset,,,,
Now I am still feeling this way.......Is it possible for me to be experiancing anxiety from this..?
How long does it take for the medication to leave my body...
How long to be symptom free ?....

The doctor had recommended a tapering, however i was so unwell....I just went off the last 15 mgms percocet immediately...[last tuesday the 1st of oct]....

I have taken Surmontil 12 mgms @ h.s for years......would it be o.k to try 24 mgms @ h.s...

Also the emergency gave me 1 mgm of ativan to get some sleep...
[only two worked reasonably well]

I live in the country, and I am wondering if it would be best to try 24 mgms of surmontil, or take the second ativan to-night..
i fear contradiction of medication...

I am really feeling terrible anxiety....What is the contradiction between surmontil, and ativan /

I do not think I have a serious problem.......could thyroid make me feel this terrible . Perhaps temporary anxiety due to my surgery.....or still from the oxycontin..?

I am now taking tramacet 100 extended release...
So glad to be off the oxycontin, and percoset....

Hoping I can see a doctor soon....
I live in the country.......and here in Canada appointments are very hard make...

Would ask if you would recommend ativan, or surmontil for anxiety.....?

Hoping this all makes sense....

Would mention I took the ativan 1mgm last sunday night the 6th.., still have one left...
Answered by Dr. Shehzad Topiwala 5 hours later
Brief Answer:
Consult pain management doctor

Detailed Answer:
I am sorry to note your troublesome symptoms.

However, opioid medication related management does not fall in the domain of endocrinology. Pain management doctors specialize in this. Oxycontin and percocet are examples of opioid drugs.

Testing blood for thyroid levels will effectively rule out thyroid problems
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor